Alert archive / California / Wind Advisories in 2008
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 24, 2008, 3:09 PM PST. It took effect at Jan 25, 2008, 3:09 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2008, 3:09 PM PST (23:09 UTC)
- In effect from
- Jan 25, 2008, 3:09 AM PST
- Expired
- Jan 25, 2008, 6:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 242309 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 309 PM PST THU JAN 24 2008 ...STRONG AND GUSTY SOUTHEASTERLY WINDS ARE EXPECTED FRIDAY... .A LOW PRESSURE SYSTEM IS MOVING SOUTH DOWN THE WEST COAST AND WILL REMAIN OFF THE NORTHERN CALIFORNIA COAST TOMORROW. AS THE LOW MOVES OFF THE CALIFORNIA COAST AND HIGH PRESSURE RESIDES OVER THE GREAT BASIN...A STRONG SOUTHEASTERLY SURFACE PRESSURE GRADIENT DEVELOPS OVER INTERIOR NORTHERN CALIFORNIA. THE SURFACE PRESSURE GRADIENT ALONG WITH STRONG LOW AND MID LEVEL WINDS WILL BRING PERIODS OF STRONG AND GUSTY WINDS TO INTERIOR NORTHERN CALIFORNIA THE NEXT COUPLE DAYS. CAZ017>019-251330- /O.NEW.KSTO.WI.Y.0004.080125T1200Z-080126T0000Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 309 PM PST THU JAN 24 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST FRIDAY FOR THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND THE DELTA REGION. SOUTHEAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE EXPECTED THIS EVENING. THE WINDS ARE EXPECTED TO INCREASE TOMORROW MORNING TO 20 TO 30 MPH WITH GUSTS TO 45 MPH. THE WINDS ARE EXPECTED TO REMAIN STRONG THROUGH TOMORROW AFTERNOON AND POSSIBLY DECREASE IN THE EVENING. THE WINDS ARE BREEZY ON SATURDAY BUT MAY BE WEAKER THAN FRIDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS. $$ CP/HSO
4 follow-up statements
000 WWUS76 KSTO 251109 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 309 AM PST FRI JAN 25 2008 ...STRONG AND GUSTY SOUTHEASTERLY WINDS ARE EXPECTED LATER THIS MORNING INTO THIS EVENING... .LOW PRESSURE OFF THE CALIFORNIA COAST AND HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE STRONG PRESSURE DIFFERENCES ACROSS INTERIOR NORTHERN CALIFORNIA TODAY AND THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE LATER THIS MORNING TO 25 TO 35 MPH ACROSS THE ADVISORY AREA. GUSTS OVER 50 MPH ARE POSSIBLE THIS AFTERNOON NEAR THE EASTERN HILLS. WINDS WILL SUBSIDE LATER THIS EVENING...BUT WILL CONTINUE TO BE BREEZY INTO SATURDAY. CAZ016-066-067-252100- /O.EXB.KSTO.WI.Y.0004.080125T1600Z-080126T0200Z/ CENTRAL SACRAMENTO VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- MOTHERLODE- 309 AM PST FRI JAN 25 2008 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING. OCCASIONAL GUSTS OVER 50 MPH ARE POSSIBLE BY AFTERNOON...ESPECIALLY NEAR THE EASTERN FOOTHILLS. WINDS WILL DECREASE LATER THIS EVENING...BUT REMAIN BREEZY TONIGHT AND SATURDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS. $$ CAZ017>019-252100- /O.EXT.KSTO.WI.Y.0004.080125T1600Z-080126T0200Z/ SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- 309 AM PST FRI JAN 25 2008 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH LATER THIS MORNING. OCCASIONAL GUSTS OVER 50 MPH ARE POSSIBLE BY AFTERNOON...ESPECIALLY NEAR THE EASTERN FOOTHILLS. WINDS WILL DECREASE LATER THIS EVENING...BUT REMAIN BREEZY TONIGHT AND SATURDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS. $$ SG
000 WWUS76 KSTO 252059 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1259 PM PST FRI JAN 25 2008 ...STRONG AND GUSTY SOUTHEASTERLY WINDS ARE EXPECTED LATER THIS MORNING INTO THIS EVENING... .LOW PRESSURE OFF THE CALIFORNIA COAST AND HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE STRONG PRESSURE DIFFERENCES ACROSS INTERIOR NORTHERN CALIFORNIA TODAY AND THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE LATER THIS MORNING TO 20 TO 35 MPH ACROSS THE ADVISORY AREA. GUSTS OVER 50 MPH ARE POSSIBLE THIS AFTERNOON NEAR THE EASTERN HILLS. WINDS WILL SUBSIDE LATER THIS EVENING...BUT WILL CONTINUE TO BE BREEZY INTO SATURDAY. CAZ016>019-066-067-260200- /O.CON.KSTO.WI.Y.0004.000000T0000Z-080126T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 1259 PM PST FRI JAN 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHEAST WINDS WILL REMAIN BETWEEN 20 AND 30 MPH THROUGH THE AFTERNOON AND THE EARLY EVENING. OCCASIONAL GUSTS OVER 50 MPH ARE POSSIBLE... SPECIALLY NEAR THE EASTERN FOOTHILLS. WINDS WILL DECREASE LATER THIS EVENING...BUT REMAIN BREEZY TONIGHT AND SATURDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS. $$
000 WWUS76 KSTO 252109 CCA NPWSTO URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SACRAMENTO CA 107 PM PST FRI JAN 25 2008 ...STRONG AND GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH EARLY THIS EVENING... .LOW PRESSURE OFF THE CALIFORNIA COAST AND HIGH PRESSURE OVER THE GREAT BASIN WILL WILL REMAIN IN PLACE THROUGH THIS EVENING...CREATING A STRONG PRESSURE DIFFERENCE ACROSS INTERIOR NORTHERN CALIFORNIA THROUGH THIS EVENING. GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH THIS EVENING. GUSTS OVER 50 MPH ARE POSSIBLE THIS AFTERNOON NEAR THE EASTERN HILLS. WINDS WILL SUBSIDE LATER THIS EVENING...BUT WILL CONTINUE TO BE BREEZY INTO SATURDAY. CAZ016>019-066-067-260200- /O.CON.KSTO.WI.Y.0004.000000T0000Z-080126T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 107 PM PST FRI JAN 25 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHEAST WINDS WILL REMAIN BETWEEN 20 AND 30 MPH THROUGH THE AFTERNOON AND THE EARLY EVENING. OCCASIONAL GUSTS OVER 50 MPH ARE POSSIBLE... SPECIALLY NEAR THE EASTERN FOOTHILLS. WINDS WILL DECREASE LATER THIS EVENING...BUT REMAIN BREEZY TONIGHT AND SATURDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TREES AND STRUCTURES WEAKENED FROM PREVIOUS WINDS EARLIER THIS MONTH...MAY ALSO EXPERIENCE MORE DAMAGE DUE TO THESE GUSTY WINDS. $$
000 WWUS76 KSTO 260156 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 556 PM PST FRI JAN 25 2008 CAZ016>019-066-067-260300- /O.EXP.KSTO.WI.Y.0004.000000T0000Z-080126T0200Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE- 556 PM PST FRI JAN 25 2008 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS AFTERNOON. WINDS HAVE DECREASED OVER THE AREA. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:10 AM PST, 5 hours 59 minutes earlier.
Area forecast discussion, Jan 24, 9:10 AM PST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 910 AM PST THU JAN 24 2008 .DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW AN UPPER LEVEL LOW SPINNING ALONG THE CENTRAL CALIFORNIA COAST...WITH TWO SEPARATE PIECES OF ENERGY ROTATING AROUND THIS LOW. WATER VAPOR IMAGERY ALSO SHOWS A SECONDARY SYSTEM DROPPING SOUTH ALONG 130 WEST. THIS SECONDARY SYSTEM LOOKS AS THOUGH IT WILL HELP LIFT THE UPPER LEVEL LOW ACROSS NORTHERN CALIFORNIA TODAY AND TONIGHT. HOWEVER...THIS SECONDARY LOW WILL THEN REPLACE THE FIRST SYSTEM OFF THE COAST...BRINGING MORE RAIN AND SNOW TO THE REGION THROUGH THIS WEEKEND. IN THE MEANTIME...RADAR IMAGERY SHOWS TWO MAIN AREAS OF SHOWERS FALLING. THE FIRST BAND OF PRECIPITATION IS LOCATED ACROSS THE NORTH AND NORTHWEST PORTION OF THE STATE...AND IS RESPONSIBLE FOR THE RAIN AND SNOW MIX REPORTED AROUND 800 FEET IN THE NORTHERN SACRAMENTO VALLEY THIS MORNING. THE SECONDARY BAND IS NOW MOVING INTO THE CENTRAL COAST. BETWEEN THESE TWO BANDS...LINGERING SHOWERS REMAIN...GIVING THE REGION SOMEWHAT OF A BREAK THIS MORNING. CURRENTLY...SNOW LEVELS ARE RANGING BETWEEN 1000 AND 2000 FEET...WITH SNOW REPORTS FROM PARADISE TO PLACERVILLE TO JACKSON THIS MORNING. CAMINO ALSO REPORTED 3 INCHES OF NEW SNOW...WITH AN INCH AND A HALF IN BURNEY AND PARADISE. THEREFORE...THE CURRENT SNOW ADVISORIES FOR THE FOOTHILLS AND SIERRA LOOK ON TRACK FOR TODAY. HOWEVER...AM SOMEWHAT CONCERNED ABOUT THE COASTAL RANGE AND LAKE COUNTY...AS COLD AIR REMAINS IN PLACE OVER THESE AREAS. THEREFORE...WILL CONTINUE TO WATCH THESE AREAS AS THE SECONDARY BAND LIFTS NORTH...AS A SNOW ADVISORY MAY BE NEEDED FROM THEM AS WELL. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS POSSIBLE IN THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AS WELL AS THE DELTA TODAY...AS THE CENTER OF THE UPPER LEVEL LOW MOVES ONSHORE. CURRENT FORECAST LOOKS ON TRACK AND MENTIONS THIS THREAT AS WELL. THEREFORE...NO UPDATES ARE PLANNED AT THIS TIME. PALMER .PREVIOUS EXTENDED DISCUSSION (SUNDAY THROUGH THURSDAY)... WET COOL PATTERN CONTINUES INTO MONDAY. THEN MOST AREAS IN THE REGION WILL HAVE ABOUT A 12-18 HR BREAK IN THE PRECIPITATION ANYWHERE FROM MONDAY AFTN THROUGH LATE TUESDAY. THE LOW OFF THE CENTRAL CAL COAST WILL FILL AND OPEN UP AS IT MIGRATES NORTHEAST. THIS IN RESPONSE TO AN UPPER LEVEL TROUGH PUSHING TO INTO CAL FROM THE GULF OF ALASKA. THE NAM HAS BEEN THE BIG OUTLIER AS PLACES THE LOW NEAR THE DELTA AREA SUNDAY MORNING...HOWEVER THE GFS HAS HAD THE SFC LOW OFFSHORE FILL ABOUT 3MB AND MOVED 200 MILES NORTHEAST CLOSER TO THE COAST FROM THE 00Z GFS TO THE 06Z RUN. THE LOWS ARE STILL ABOUT 200 MILES APART. OBVIOUSLY...THE PROXIMITY OF THE LOW TO THE COAST WILL DETERMINE THE PRESSURE GRADIENT AND WINDS. THE TROUGH WILL PUSH THROUGH SUNDAY BRINGING SNOW LEVELS DOWN TO AROUND 2000 TO 3000 FT BY MONDAY MORNING. TROUGH PASSING TO THE EAST WILL CONTINUE A CHANCE OF SHOWERS INTO MONDAY...BUT MUCH OF THE PRECIPITATION WILL BE OUT OF THE FORECAST AREA BY LATE MONDAY. NORTHWEST FLOW WILL BRING SHORTWAVE ENERGY TUESDAY AND WEDNESDAY INTO THE REGION WITH FURTHER CHANCES OF RAIN AND SNOW BEFORE A SHORT BREAK BEFORE ANOTHER TROUGH PUSHES INTO THE NW CAL THURSDAY AFTN. && .AVIATION... UPR LOW W OF THE BAY AREA WL WKN AND LIFT ACRS NORCAL LTR TDA INTO TNGT AS 2ND LOW PRES SYS DVLPS OFF THE CAL CST. WDSPRD VFR CONDS FOR INTR VLY THIS MRNG EXC LCL MVFR/IFR CONDS IN LGT SHWRS. INCRSG MVFR/IFR CONDS IN VLY AFT 18Z SPRDG FM S TO N WITH SCT SHWRS. ISOLD TSMTS POSS BTWN 20Z-04Z. PVLG MVFR WITH AREAS IFR/LIFR NXT 24 HRS FOR FTHLS AND MTNS IN SHWRS WITH SN LVLS ARND 010-015 THIS MRNG GRDLY INCRSG TO 025-030 BY 12Z FRI. GENLY SWLY FLOW ALF OVR INTR NORCAL NXT 24 HRS. && .STO WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. &&
Hazardous weather outlook, Jan 24, 7:00 AM PST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST THU JAN 24 2008 CAZ013>019-063-064-066>069-251500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST THU JAN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SNOW ADVISORY UNTIL 4 AM PST FRIDAY FOR MOTHERLODE-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-WEST SLOPE NORTHERN SIERRA NEVADA-WESTERN PLUMAS COUNTY/LASSEN PARK. * SNOW ADVISORY..............SEE WWUS46 KSTO - WSWSTO FOR DETAILS * A STRONGER STORM MAY MOVE INTO THE REGION SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. IT MAY BRING STRONG WINDS TO THE VALLEYS WITH HEAVY RAINFALL. HEAVY SNOW IS POSSIBLE IN THE MOUNTAINS. CONTINUE TO MONITOR NATIONAL WEATHER SERVICE FORECASTS FOR UPDATES ON THIS STORM. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 3:48 PM PST | Heavy Snow Warning | STO | 36 hr | |
| Jan 24, 3:48 PM PST | Winter Storm Warning | STO | 36 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.